New York, 2008Damaging Winds in New York, June 26, 2008
June 26, 2008 · NWS BTV · 3 events in 1 county or zone
A mid-atmospheric disturbance moved into the eastern Great Lakes and St. Lawrence River Valley of New York during the late afternoon and evening hours of June 26th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mid-atmospheric disturbance moved into the eastern Great Lakes and St. Lawrence River Valley of New York during the late afternoon and evening hours of June 26th. This caused the development of scattered thunderstorms across St. Lawrence county which produced localized wind damage in Gouverneur, Macomb and Morristown vicinity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 26, 3:39 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 26, 3:39 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
439 PM EDT THU JUN 26 2008
.SYNOPSIS...
AN UPPER AIR DISTURBANCE WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE REGION OVERNIGHT. A WEAK RIDGE OF HIGH PRESSURE WILL BE
OVER THE REGION FRIDAY AND FRIDAY NIGHT. A WARM FRONT APPROACHING
THE REGION ON SATURDAY WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS
TO THE NORTH COUNTRY SATURDAY AFTERNOON THROUGH SUNDAY...WITH SOME
LOCALLY HEAVY RAINFALL POSSIBLE.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 438 PM EDT THURSDAY...COMPOSITE RADAR LOOP SHOWING SOME
SHOWERS AND STRONG THUNDERSTORMS ACROSS THE OTTAWA VALLEY IN
CANADA AND ALSO JUST NORTH OF THE SAINT LAWRENCE VALLEY IN QUEBEC
AT THIS TIME. THESE STORMS ARE MOVING SOUTHEAST AND WILL AFFECT
OUR NORTHERN ZONES EARLY THIS EVENING. HAVE GONE WITH CHANCE POPS
FOR TONIGHT. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO END BY
MIDNIGHT AS AN UPPER SHORTWAVE MOVES SOUTHEAST OF THE AREA. WATER
VAPOR LOOP SHOWING THIS UPPER SHORTWAVE ACROSS SOUTHEAST ONTARIO
AT THIS TIME. COMBINATION OF LIGHT WINDS AND DEW POINTS IN THE 60S
ACROSS THE REGION ALONG WITH ANY RAINFALL WILL LIKELY LEAD TO FOG
DEVELOPING ACROSS THE REGION OVERNIGHT...SO HAVE MENTIONED PATCHY
FOG OVERNIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 438 PM EDT THURSDAY...IT LOOKS LIKE FRIDAY WILL BE A DRY
DAY ACROSS THE REGION BEFORE MORE SHOWERS AND THUNDERSTORMS MOVE
INTO THE REGION THIS WEEKEND. BUFKIT FORECAST SOUNDINGS SHOW A MID
LEVEL CAP WILL BE OVER THE REGION ON FRIDAY...SO NOT EXPECTING ANY
PRECIPITATION ON FRIDAY AND FRIDAY NIGHT. HAVE LEANED TOWARD THE
LOWER ETA MOS POPS FOR FRIDAY AND FRIDAY NIGHT. HAVE GONE A BIT
ABOVE MOS MIN TEMPERATURES FOR FRIDAY NIGHT.
MODELS SHOW A CLOSED UPPER LOW WILL FORM OVER THE WESTERN GREAT
LAKES ON SATURDAY...WITH WEAK SHORTWAVES ROTATING AROUND THIS
UPPER LOW ON SATURDAY AND SATURDAY NIGHT THAT WILL MOVE INTO THE
FORECAST AREA THROUGH THE PERIOD. AT THE SURFACE...A WARM FRONT
WILL APPROACH THE REGION ON SATURDAY...SO HAVE GONE WITH A CHANCE
OF SHOWERS AND THUNDERSTORMS SATURDAY AFTERNOON...WITH ACTIVITY
CONTINUING INTO SATURDAY NIGHT. HAVE GONE WITH LIKELY POPS FOR
SATURDAY NIGHT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL. HAVE USED A BLEND OF THE MOS GUIDANCE FOR
MAX TEMPERATURES ON SATURDAY...AND HAVE USED A BLEND OF THE MOS GUIDANCE
FOR MIN TEMPERATURES SATURDAY NIGHT.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 438 PM EDT THURSDAY...FCST CHALLENGE FOR LONG TERM WL BE
IMPACTS OF SLOW MOVING MID/UPPER LVL TROF ACRS OUR CWA...ALONG
WITH THE POTENTIAL FOR HEAVY RAINFALL ASSOCIATED WITH AFTN/EVENING
STORMS. VERY GOOD RUN TO RUN CONTINUITY...ALONG WITH OVERALL GOOD
AGREEMENT WITH GFS/ECMWF MODELS...HAS LED TO ABOVE AVERAGE FCSTER
CONFIDENCE. WL CONT TO MENTION HIGH POPS FOR SUNDAY ASSOCIATED
WITH STALLED FRNT ACRS OUR CENTRAL/EASTERN CWA AND PWS AROUND
2.00 IN ADDITION...NUMEROUS EMBEDDED S/WS WL ROUND TROF BASED TO
ENHANCE LIFT AND PRODUCE AREAS OF SHOWERS/STORMS ON SUNDAY.
GIVEN...PWS NEAR 2.00...WARM CLOUD DEPTHS BTWN 10-12KFT...AND
SLOW EXPECTED STORM MOTIONS...WITH VECTOR ANALYSIS SHOWING
POTENTIAL FOR TRAINING...FEEL LOCAL HEAVY RAINFALL WL BE LIKELY.
HOWEVER...ITS DIFFICULT TO TIME INDIVIDUAL S/WS AND POTENTIAL
IMPACTS OUTFLOW COULD HAVE ON ATMOSPHERE AND PUSHING SFC FRNT TO
OUR EAST...BUT THIS SCENARIO WL HAVE TO BE WATCHED CLOSELY.
OTHERWISE...MID/UPPER LVL TROF WITH EMBEDDED S/WS WL CONT TO IMPACT
OUR CWA ON MONDAY INTO TUES. WL CONT TO MENTION CHC POPS WITH THE
HIGHEST CHCS DURING THE AFTN/EVENING HRS...WHEN SFC INSTABILITY IS
THE GREATEST. PROGGED 85H TEMPS NEAR 15C ON SUNDAY SUPPORT HIGHS
WELL INTO THE 80S TO NEAR 90...BUT CLOUDS/PRECIP WL HOLD TEMPS IN
THE U70S MTNS TO L80S VALLEYS ON SUNDAY. FEEL THE DEVELOPMENT OF
COLD CORE TROF AND WEAK LLVL CAA WL KEEP TEMPS MAINLY IN THE 70S FOR
MONDAY INTO TUESDAY WITH AFTN/EVENING SHOWERS. BY WEDS TROF AXIS WL
BE ACRS OR JUST EAST OF CWA...WITH NVA/SUBSIDENCE EXPECTED ACRS OUR
CWA. WL KEEP WEDS DRY WITH NEAR NORMAL TEMPS.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...THE AVIATION FOCUS WL BE POTENTIAL FOR
SHOWERS/STORMS THIS AFTN/EVENING...FOLLOWED BY AREAL
COVERAGE/INTENSITY OF FOG TONIGHT. FIRST...BAND OF SHOWERS
ASSOCIATED WITH DECAYING MCS AND WEAK 5H VORT IS MOVING ACRS
EASTERN VT ATTM. MEANWHILE...NEXT 5H VORT AND WEAK SFC TROF IS
APPROACHING THE SLV. VIS SAT PIC SHOWS LIMITED CLRING AHEAD OF
THIS SYSTEM...HAS PRODUCED MINIMAL AMOUNTS OF SFC INSTABILITY.
HOWEVER...BREAKS IN THE CLOUDS CONT TO DEVELOP WITH TEMPS WARMING
INTO THE 70S IN THE SLV...ALONG WITH SFC DWPTS IN THE L60S. LAPS
DATA INDICATES SFC BASED CAPE VALUES APPROACHING 1000 J/KG ACRS
THIS REGION. THE 4KM WRF STILL SHOWS A BROKEN LINE OF STORMS
DEVELOPING ACRS THIS REGION TODAY AND MOVING INTO THE CPV AND
EASTERN VT BY EVENING. WL USE THIS AND WATER VAPOR TIMING OF S/W
ENERGY TO PLACE VCTS AT MSS/SLK BY 19Z AND TEMPO GROUP FOR 3SM
TSRA BTWN 19-22Z. TIMING OF STORMS AT RUT/BTV WL BE BTWN
20-22Z...AND AFT 22Z FOR MPV. GIVEN...EXPECTED PRECIP THIS AFTN
AND PREVIOUS RAINS FROM DECAYING MCS THIS MORNING...WL MENTION FOG
AFT 06Z AT MPV/SLK WITH VIS BLW 1/2SM AND CIGS OVC001. THIS VLIFR
CONDITIONS WL IMPROVE AFT 12Z FRIDAY. TOUGH CALL ASSOCIATED WITH
AMOUNT OF LOW CLOUDS AND REDUCED VIS AT PBG/BTV/RUT/MSS IN FOG/BR
TONIGHT...BUT WL MENTION SOME VIS BTWN 2-4SM IN BR.
18Z FRIDAY THROUGH MONDAY...VFR CONDITIONS ARE ANTICIPATED FRIDAY
ACRS OUR TAF SITES WITH MORE FOG (VLIFR CONDITIONS) EXPECTED BTWN 06-12Z
SATURDAY MORNING AT SLK/MPV. OTHERWISE...MID/UPPER LVL CLOSED
CIRCULATION APPROACHES OUR CWA SATURDAY INTO SUNDAY WITH SEVERAL
ROUNDS OF SHOWERS AND STORMS ANTICIPATED. THESE STORMS WL PRODUCE
SEVERAL HRS OF VFR CONDITIONS IN THE HEAVIEST STORMS. THIS PATTERN
WL CONT INTO MONDAY WITH MORE SHOWERS EXPECTED.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...WGH
NEAR TERM...WGH
SHORT TERM...WGH
LONG TERM...TABER
AVIATION...TABER
Hazardous weather outlook, Jun 26, 3:32 AM EST, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
432 AM EDT THU JUN 26 2008
NYZ026>031-034-035-087-VTZ001>012-016>019-270845-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
432 AM EDT THU JUN 26 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING WILL BECOME MORE
NUMEROUS THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS
WILL HAVE THE CAPABILITY OF PRODUCING LOCALIZED GUSTY WINDS TO 40
MPH OR GREATER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A PROLONGED THREAT OF SHOWERS AND THUNDERSTORMS SATURDAY THROUGH
MONDAY ACROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 26, 3:57 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
457 PM EDT THU JUN 26 2008
NYZ026-027-029-030-087-262200-
NORTHERN FRANKLIN-NORTHERN ST. LAWRENCE-SOUTHWESTERN ST.
LAWRENCE-SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-
INCLUDING...CANTON...MALONE...MASSENA...OGDENSBURG AND POTSDAM
457 PM EDT THU JUN 26 2008
AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND THUNDERSTORMS FROM 28 MILES NORTHWEST OF LOUISVILLE TO 28
MILES WEST OF OGDENSBURG NEW YORK...MOVING SOUTHEAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR CHIPPEWA BAY...LOUISVILLE BY 520 PM...NEAR
EDWARDSVILLE...RAYMONDVILLE BY 530 PM...NEAR HELENA...POTSDAM BY 540
PM...NEAR LAWRENCEVILLE...HOPKINTON BY 550 PM...NEAR DEGRASSE AND
SOUTH EDWARDS BY 600 PM.
THESE THUNDERSTORMS ARE PRODUCING FREQUENT DEADLY LIGHTNING. SEEK
SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LARGE HAIL AND WIND GUSTS
OF 50 MPH OR HIGHER MAY ACCOMPANY THE THUNDERSTORMS.
LAHIFF
Thunderstorm Wind, St. Lawrence
- When
- June 26, 5:54 PM EST
- Where
- St. Lawrence County, 0.99 mi E of Brier Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.530, -75.650
Several trees and power lines reported downed by thunderstorm winds in the Morristown - Brier Hill vicinity.
Thunderstorm Wind, St. Lawrence
- When
- June 26, 6:20 PM EST
- Where
- St. Lawrence County, 1.68 mi SSE of Brasie Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 44.397, -75.571
Trees reported downed by thunderstorm winds in the town of Macomb.
Thunderstorm Wind, St. Lawrence
- When
- June 26, 6:38 PM EST
- Where
- St. Lawrence County, 0.69 mi N of Gouverneur
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- COOP Observer
- Coordinates
- 44.340, -75.470
Trees reported downed by thunderstorm winds in Gouverneur.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Indiana, June 26, 20083 deaths · 2 injured · $66,000 · 1.75 in hail · 36 events
- Flash Flooding and Hail in Ohio, June 26, 20081 death · 1 injured · $362,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Kansas, June 26, 2008$3.1 million · 2 in hail · 15 events
- Flash Flooding and Hail in Iowa, June 26, 2008$432,000 · 1 in hail · 46 events
- Hail and Heavy Rain in North Dakota, June 26, 2008$2.6 million · 1 in hail · 3 events
- Hail and Damaging Winds in Nebraska, June 26, 2008$1.0 million · 1 in hail · 15 events
- Flash Flooding and Hail in Kansas, June 26 to 27, 20081 injured · $200,000 · 1 in hail · 37 events
- Hail and Damaging Wind in Georgia, June 26, 2008$510,000 · 1 in hail · 6 events
- Hail and Damaging Winds in North Dakota, June 26, 2008$168,000 · 1.75 in hail · 19 events
- Hail and Damaging Winds in Pennsylvania, June 26, 2008$260,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, June 26 to 27, 2008$141,000 · EF0 · 15 events
- Flooding and Damaging Winds in Ohio, June 26, 2008$215,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 120992, 120995, 120997.